MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181447
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30757500 number, and no non-conformances related to the malfunction were identified.Information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent assist coil embolization for a 20mm aneurysm in the middle cerebral artery (mca), an enterprise ii intracranial stent was implanted.A hydro coil(s) was used for framing from a sl10 microcatheter (mc).Several target xl coils were implanted and a micrusframe18 16mm x 47cm coil (mfr181647, (b)(4)) was used but became stuck on the microcatheter.This coil was replaced with another micrusframe18 14mm x 47cm coil (mfr181447, (b)(4)) but became stuck during coiling and unraveled.The unraveled complaint coil was removed, and competitor¿s coils were used, and the procedure was completed.There was no negative impact on the patient.A continuous flush was done.Other concomitant devices are a microcatheter (exselsior sl10), a y-connector (terumo) and an intermediate catheter (navien).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) section b5: additional information received confirmed that the resistance was first felt inside the mc.But we could not get the detail information.The event did not result in loss of cerebral target position.No damage was reported to the mc during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.There were no procedural delays due to the event.No excessive force was applied to the device.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a stent assist coil embolization for a 20mm aneurysm in the middle cerebral artery (mca), an enteprise ii intracranial stent was implanted.Hydro coil(s) were used for framing from a sl10 microcatheter (mc).Several target xl coils were implanted and a micrusframe18 16mm x 47cm coil (mfr181647, (b)(6)) was used but became stuck on the microcatheter.This coil was replaced with another micrusframe18 14mm x 47cm coil (mfr181447, (b)(6) but became stuck during coiling and unraveled.The unraveled complaint coil was removed, and competitor¿s coils were used, and the procedure was completed.There was no negative impact on the patient.A continuous flush was done.Other concomitant devices are a microcatheter (exselsior sl10), a y-connector (terumo) and an intermediate catheter (navien).Additional information received confirmed that the resistance was first felt inside the mc.But we could not get the detail information.The event did not result in loss of cerebral target position.No damage was reported to the mc during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.There were no procedural delays due to the event.No excessive force was applied to the device.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16371639
Report Number3008114965-2023-00109
Device Sequence Number6748745
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberMFR181447
Device Catalogue NumberMFR181447
Device Lot Number30757500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE STENT; EXSELSIOR SL10 MICROCATHETER; NAVIEN INTERMEDIATE CATHETER; Y-CONNECTOR (TERUMO)
Patient SexUnknown